. . . the potentially fatal shifts in fluids and electrolytes that may occur in malnourished patients receiving artificial refeeding (whether enterally or parenterally5). These shifts result from hormonal and metabolic changes and may cause serious clinical complications. The hallmark biochemical feature of refeeding syndrome is hypophosphataemia. However, the syndrome is complex and may also feature abnormal sodium and fluid balance; changes in glucose, protein, and fat metabolism; thiamine deficiency; hypokalaemia; and hypomagnesaemia.
I don't fit into any of the categories they mention as being at risk for refeeding syndrome. However, I have experienced symptoms of refeeding syndrome when my potassium levels tanked after starting methylfolate. Rather sudden and potentially severe drops in potassium are very common in persons who are deficient in B12 and/or folate, who start taking the B12 and/or folate.
I also had my phosphorous levels drop after starting thiamine. The thiamine initially boosted my energy quite a bit, but it was followed a day or 2 later by severe fatigue, which I was able to determine was caused by hypophosphatemia - the fatigue lifted after I drank several glasses of kefir, which is high in phosphorous.